Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 161, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2018, 3:39 PM EDT for Floyd County, Franklin County, Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 8, 2018, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:42 PM EDT | TSTM WND DMG | 2 Nne Terrys Fork, VA | POWER LINE DOWN ON LICK RIDGE ROAD NEAR CHECK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WUUS51 KRNK 081939
SVRRNK
VAC063-067-082030-
/O.NEW.KRNK.SV.W.0161.180808T1939Z-180808T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
339 PM EDT WED AUG 8 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Floyd County in southwestern Virginia...
Central Franklin County in west central Virginia...
* Until 430 PM EDT
* At 338 PM EDT, a severe thunderstorm was located near Check, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount...
Copper Hill...
Sydnorsville...
Ferrum...
and Terrys Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 8028 3706 8027 3710 8021 3711 8019
3709 7976 3681 7974
TIME...MOT...LOC 1938Z 280DEG 27KT 3701 8015
HAIL...1.00IN
WIND...60MPH
$$
PH2 follow-up statements
097
WWUS51 KRNK 081954
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
354 PM EDT WED AUG 8 2018
VAC063-082004-
/O.CAN.KRNK.SV.W.0161.000000T0000Z-180808T2030Z/
Floyd VA-
354 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN FLOYD COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3693 8019 3696 8016 3695 8016 3695 8014
3698 8014 3699 8012 3702 8011 3703 8010
3705 8012 3706 8012 3707 8011 3710 8011
3709 7976 3681 7974
TIME...MOT...LOC 1954Z 280DEG 27KT 3699 8000
$$
VAC067-082030-
/O.CON.KRNK.SV.W.0161.000000T0000Z-180808T2030Z/
Franklin VA-
354 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
CENTRAL FRANKLIN COUNTY...
At 354 PM EDT, a severe thunderstorm was located near Callaway,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rocky Mount...
Sydnorsville...
Ferrum...
Snow Creek...
and Callaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3693 8019 3696 8016 3695 8016 3695 8014
3698 8014 3699 8012 3702 8011 3703 8010
3705 8012 3706 8012 3707 8011 3710 8011
3709 7976 3681 7974
TIME...MOT...LOC 1954Z 280DEG 27KT 3699 8000
HAIL...1.00IN
WIND...60MPH
$$
PH001
WWUS51 KRNK 082024
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
424 PM EDT WED AUG 8 2018
VAC067-082034-
/O.EXP.KRNK.SV.W.0161.000000T0000Z-180808T2030Z/
Franklin VA-
424 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL FRANKLIN COUNTY WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3693 8019 3696 8016 3695 8016 3695 8014
3698 8014 3699 8012 3702 8011 3703 8010
3705 8012 3706 8012 3707 8011 3710 8011
3709 7976 3681 7974
TIME...MOT...LOC 2024Z 270DEG 27KT 3695 7972
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:09 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 8, 3:09 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 309 PM EDT Wed Aug 8 2018 .SYNOPSIS... An upper-level trough will progress east across the region into tonight, with scattered thunderstorms progressing eastward with it. Less showers and thunderstorms expected on Thursday, but the threat for rain and thunderstorms will increase again Friday into the weekend. Temperatures should tend near to above average Thursday, then become near to below average for Friday into the weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 308 PM EDT Wednesday...Numerous storms, a few strong/severe capable of gusty/damaging winds and heavy rainfall, will continue to progress eastward. Radar as of 230 PM reveal isolated/widely scattered storms along the Blue Ridge into the foothills, with lines of storms in two main areas: (1) southeast WV into far southwest VA and (2) across the Cumblerland Plateau into northern AL. Storms are increasing in coverage thanks to a convectively-induced vort max now working its way across the TN valley. While shear profiles are unimpressive and suggest brief/pulse severe, air mass is already moderate to strongly unstable with surface-based CAPEs 2500-3000 J/kg and downdraft CAPEs around 700-900 J/kg. Thunderstorm threat will continue through about 9-10 PM this evening as ongoing line(s) of storms move east into eastern Virginia. For late evening/overnight, west downslope flow in the wake of the storms should help to clear out skies in the Piedmont toward late evening and with the likelihood that the ground would be wet, have included patchy mist/fog in the Piedmont for the overnight hrs. In the western mountains, high RH in a shallow layer just off the ground progged by NAM/GFS bufkit soundings suggest a period of mountain low clouds, perhaps interspersed with light showers. Lows tonight range in the mid 60s to around 70. Broad cyclonic flow aloft will exist across the forecast area for Thursday. While any fog should dissipate by early-mid morning, leftover low clouds/stratus in the western mountains likely a little slower to lift, closer to late morning. While temperature profiles aloft are a little cooler tomorrow, still enough residual moisture and at least weak/moderate instability to support slight chances for showers or thunderstorms, but convective coverage should be much less than today and likely more isolated and garden-variety overall. Look for mostly sunny to partly cloudy skies by afternoon with highs in the 80s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 308 PM EDT Wednesday... A short wave tracks through the Tennessee Valley and Mid-Atlantic states Saturday in the amplifying southwest 500MB flow. Weak cold front will be over Virginia and the Carolinas Thursday and Friday with a bulk of the deeper moisture south of the Virginia/North Carolina border. High precipitable water values return by Friday night with the GFS Precipitation Potential Placement forecast indicating heavy rain possible in the foothills and piedmont of Virginia and North Carolina for late Friday night through Saturday. Even with the front in the area not expecting much of change in airmass. Bias corrected MAV/MET guidance and National Blend will be reasonable for temperatures Thursday night through Saturday night. Confidence was average for timing of precipitation and above average for all other elements. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 308 PM EDT Wednesday... Starting this time frame with the closed upper low over the Ohio Valley and Great Lakes. The low deepens and gradually moves northeast, eventually becoming an open wave, through Tuesday. Models are showing good consensus with this pattern. This would result in a prolonged period of rainfall across the Mid-Atlantic states. Temperatures will remain summer-like through the period. Following the upper low, either Tuesday or Wednesday will be a brief push of drier air into the region. Confidence was above average for all elements through Monday. Confidence was below average for Tuesday and Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 102 PM EDT Wednesday... Generally VFR outside of thunderstorms this aftn-early evening, and with MVFR-IFR mist/mountain stratus overnight. Building VFR cumulus with isolated storms presently along the Blue Ridge/western mountains, but an increase in thunderstorm coverage toward scattered/numerous is expected as upper-level disturbance over eastern TN interacts with increasingly unstable air mass. Window for thunderstorms - a few strong with temporary IFR visbys and gusty downdrafts producing localized turbulence, is between 21-02z, earlier in the west and later side of that window in the Piedmont. Have tried to indicate VCTS with temporary TSRA to indicate window when temporal threat may be greatest...but while confidence is moderate to high on storm development, timing is low/moderate. Likelihood that ground will be damp from thunderstorms should increase the prospect of fog in the Piedmont overnight as west winds behind the expected convective line clear things out, and have indicated MVFR/IFR BR for Lynchburg, Danville and Blacksburg. Mountain stratus/MVFR should prevail at Bluefield and potentially at Lewisburg, which opens question on fog prospects at Lewisburg if they can't fully clear. Have indicated a tempo MVFR mist at Lewisburg as a low-confidence hedge, but this may need refinement. Outside of thunderstorms, winds west-southwest/west 4-7 kts tending light west/northwest overnight. Any fog burns off by 12z revealing VFR cumulus clouds Thursday. Stratus at Bluefield may linger until late morning. May see a few showers or thunderstorms start to develop very late in the TAF but expected coverage thru 18z didn't warrant mention of VCSH/VCTS at this point. Overall confidence in the TAF is moderate. Extended... Boundary should spill south by Thursday with the focus for convection heading into the Carolinas Thursday afternoon into Friday as the front stalls across the southern Appalachians. There is a lot of uncertainty in the forecast for the weekend. Models are hinting at a cutoff low forming over the region which suggests a wet pattern for the Mid-Atlantic and greater potential for sub-VFR. Just not sure how much of an impact this will have attm to Cigs/Vsbys this weekend. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL NEAR TERM...AL SHORT TERM...AMS LONG TERM...AMS AVIATION...AL/JH
Hazardous weather outlook, Aug 8, 3:21 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 321 PM EDT Wed Aug 8 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-091930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 321 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms containing primarily damaging winds and heavy rain will be possible through 10 PM this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A renewed potential for heavy rainfall and possible localized flooding exists for Sunday and Monday. Otherwise, the probability for widespready hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 2:54 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT WED AUG 8 2018
VAZ011>014-016>018-022-082000-
Giles-Pulaski-Floyd-Montgomery-Wythe-Craig-Roanoke-Carroll-
254 PM EDT WED AUG 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN ROANOKE...CENTRAL PULASKI...EAST CENTRAL GILES...SOUTHERN
CRAIG...CENTRAL FLOYD...SOUTHEASTERN WYTHE...NORTHERN CARROLL AND
MONTGOMERY COUNTIES AND THE CITY OF RADFORD...
Until 400 PM EDT.
At 253 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Simmonsville to Claytor Dam to near
Grahams Forge. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Dublin.
This includes The following Location Virginia Tech.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3678 8120 3710 8067 3743 8044 3743 8007
3726 8013 3710 8014 3681 8057 3679 8103
3680 8105
TIME...MOT...LOC 1853Z 272DEG 21KT 3737 8040 3710 8059 3689 8091
PHLocal storm report, Aug 8, 2:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 3 W MARION 36.84N 81.55W
08/08/2018 SMYTH VA 911 CALL CENTER
LARGE TREE DOWN ON SPRING VALLEY ROAD BLOCKING TRAFFIC.
TIME ESTIMATED FROM RADAR.
&&
LOCONTOSpecial weather statement, Aug 8, 3:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
310 PM EDT WED AUG 8 2018
NCZ001-002-VAZ012-015-082015-
Ashe-Alleghany-Grayson-Wythe-
310 PM EDT WED AUG 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ALLEGHANY AND NORTHERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA...SOUTH CENTRAL WYTHE AND GRAYSON COUNTIES IN
SOUTHWESTERN VIRGINIA...
Until 415 PM EDT.
At 310 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Comers Rock to Rugby to near
Ashland. Movement was east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Galax...
Sparta...
Jefferson...
West Jefferson...
and Independence.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3646 8171 3647 8170 3651 8170 3659 8154
3680 8122 3679 8104 3667 8094 3665 8095
3664 8092 3665 8091 3661 8088 3638 8132
3642 8172
TIME...MOT...LOC 1910Z 267DEG 31KT 3671 8125 3660 8147 3649 8171
PHLocal storm report, Aug 8, 3:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 SW MAX MEADOWS 36.94N 80.99W
08/08/2018 WYTHE VA 911 CALL CENTER
TWO TREES AND A POWERLINE DOWNED ON EAST LEE HIGHWAY.
TIME ESTIMATED FROM RADAR.
&&
LOCONTOSpecial weather statement, Aug 8, 3:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
316 PM EDT WED AUG 8 2018
VAZ033-034-044-082015-
Franklin-Bedford-Pittsylvania-
316 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND EAST CENTRAL
FRANKLIN COUNTIES...
Until 415 PM EDT.
At 316 PM EDT, a strong thunderstorm was located over Western Smith
Mountain Lake, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rocky Mount...
Hurt...
Chatham...
Gretna...
and Penhook.
LAT...LON 3697 7989 3710 7985 3709 7943 3708 7943
3706 7944 3706 7941 3708 7940 3708 7928
3677 7941
TIME...MOT...LOC 1916Z 291DEG 16KT 3703 7977
JRLocal storm report, Aug 8, 3:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 1 E DANVILLE CITY 36.58N 79.40W
08/08/2018 E0.25 INCH CITY OF DANVILLE VA PUBLIC
TWITTER REPORT OF PEA SIZED HAIL IN DANVILLE. TIME
ESTIMATED.
&&
LOCONTOThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:52 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 8, 12:57 PM EDT | Special Weather Statement | RNK | Tazewell | 63 min |
| Aug 8, 1:19 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Aug 8, 1:35 PM EDT | Special Weather Statement | RNK | Montgomery | 40 min |
| Aug 8, 1:41 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 49 min |
| Aug 8, 1:53 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 1 more | 67 min |
| Aug 8, 1:55 PM EDT | Special Weather Statement | RNK | Giles | 65 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | RNK | Henry | 64 min |
| Aug 8, 2:14 PM EDT | Special Weather Statement | RNK | Grayson | 46 min |
| Aug 8, 2:19 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Aug 8, 2:31 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 59 min |
| Aug 8, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 62 min |
| Aug 8, 2:54 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, Roanoke, City of Radford | 66 min |
| Aug 8, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski | 40 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | RNK | Grayson | 65 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 59 min |
| Aug 8, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 49 min |
| Aug 8, 4:04 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Aug 8, 4:09 PM EDT | Special Weather Statement | RNK | Campbell | 66 min |
| Aug 8, 4:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
| Aug 8, 4:40 PM EDT | Special Weather Statement | RNK | Charlotte | 50 min |
| Aug 8, 5:03 PM EDT | Special Weather Statement | RNK | Campbell | 27 min |
| Aug 8, 5:28 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Aug 8, 6:49 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| Aug 8, 7:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.